Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 651, NWS Jackson, MS

November 8, 2000Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 1:50 AM CST for Ashley County, Arkansas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 8, 2000, 1:50 AM CST (07:50 UTC)
Expired
Nov 8, 2000, 2:15 AM CST
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 183 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 2:00 AM CSTThunderstorm WindCrossett, ARSeveral trees were blown down. Shingles were blown off of a few houses and some awnings were damaged.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 1:45 AM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 430 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
430 m²/s²
0-3 km storm-relative helicity
892 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 080751
SVRJAN
ARC003-080815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
150 AM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 215 AM CST

* AT 150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WEST CROSSETT MOVING    
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR CROSSETT...WEST CROSSETT AT 155 AM CST
  BE NEAR NORTH CROSSETT AT 200 AM CST
  BE NEAR HAMBURG AT 210 AM CST

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

76

LAT...LON 3315 9223 3299 9212 3328 9150 3347 9163

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 10:25 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 7, 10:25 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CST TUE NOV 7 2000

MADE MINOR ADJUSTMENTS TO TEMPS...POPS...AND WINDS BASED ON LATEST
SATELLITE/RADAR TRENDS AND QUICK LOOK AT NEW ETA.

FRONTOGENESIS AND ISENTROPIC LIFT INCREASING OVER THE ARKLAMS REGION
UNDER RIGHT ENTRANCE REGION OF 120KT+ 250MB JET AND ON NOSE OF
30KT+ 850MB JET. PRECIP IS THEREFORE BEGINNING TO FOCUS AND INCREASE
OVER THIS AREA. HAVE UPPED POPS TO CATEGORICAL IN NW ZONE GROUPINGS
AND LOWER POPS A BIT OVER SE GROUPING WHERE PRECIP IS MORE SCATTERED
IN NATURE. WITH THE INCREASE IN LOW LEVEL BAROCLINICITY AND
EVAPORATIVE COOLING AND EXPECTED NWD RETREAT OF SFC FRONT...TEMPS
CONTINUE TO BE A PROBLEM MAKING TEMP FORECAST ONE OF LOW CONFIDENCE.
DROPPED TEMPS SLIGHTLY IN NW GROUPING BASED ON CURRENT READINGS.

OVERALL...STILL LOOKS VERY WET NEXT DAY AND A HALF.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

43

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.